Alert archive / Nevada / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Las Vegas, NV

July 27, 2006Lincoln County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2006, 1:58 PM PDT for Lincoln County, Nevada. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2006, 1:58 PM PDT (20:58 UTC)
Expired
Jul 27, 2006, 3:00 PM PDT
In force
62 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 167 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
2464 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 272101
SVRVEF
NVC017-272200-
/O.NEW.KVEF.SV.W.0048.060727T2058Z-060727T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 300 PM PDT.

* AT 151 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF HIKO TO 17 MILES
  EAST OF CALIENTE...AND WERE MOVING SOUTHWEST AT 10 TO 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CALIENTE AND BEAVER DAM AROUND 215 PM PDT...
  HIKO AND ELGIN AROUND 245 PM PDT...

LAT...LON 3783 11500 3755 11405 3718 11406 3732 11515
      3755 11527

$$
RUNK
2 follow-up statements
000 
WWUS55 KVEF 272124
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
222 PM PDT THU JUL 27 2006

NVC017-272200-
/O.CON.KVEF.SV.W.0048.000000T0000Z-060727T2200Z/
LINCOLN NV-
222 PM PDT THU JUL 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR CENTRAL LINCOLN COUNTY...

AT 213 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF HIKO TO 3
MILES NORTH OF BEAVER DAM...AND WERE MOVING SOUTHWEST AT 10 MPH.

SEVERE THUNDERSTORMS ARE NOW EXPECTED TO BE NEAR...
  CALIENTE AND BEAVER DAM AROUND 230 PM PDT...
  HIKO AROUND 300 PM PDT.

LAT...LON 3783 11500 3755 11405 3718 11406 3732 11515
      3755 11527

$$
RUNK
000 
WWUS55 KVEF 272156
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 PM PDT THU JUL 27 2006

NVC017-272205-
/O.EXP.KVEF.SV.W.0048.000000T0000Z-060727T2200Z/
LINCOLN NV-
255 PM PDT THU JUL 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY EXPIRES
AT 300 PM PDT...

NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED. HOWEVER RADAR NOW 
INDICATES HEAVY RAIN AND STORM MOVEMENT IS VERY SLOW. MUCH OF THIS 
AREA IS NOW UNDER A FLASH FLOOD WARNING UNTIL 445 PM PDT.

LAT...LON 3783 11500 3755 11405 3718 11406 3732 11515
      3755 11527

$$
RUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:55 PM PDT, 3 minutes earlier.

Area forecast discussion, Jul 27, 1:55 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
155 PM PDT THU JUL 27 2006

.SYNOPSIS...AN ABUNDANT AMOUNT OF MOISTURE WILL REMAIN ACROSS THE
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. A DISTURBANCE MOVING
WEST ACROSS ARIZONA FRIDAY NIGHT AND SATURDAY COULD BRING A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY EVENING.
&&

.SHORT TERM...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE
UNDER HIGH PRESSURE ALOFT PARKED OVER ROUGHLY SOUTHERN NEVADA
THROUGH FRIDAY. LOOKS LIKE SOME SORT OF MID/UPPER LEVEL DISTURBANCE
ORGANIZED A BAND OF CONVECTION OVER SOUTHERN CLARK COUNTY THIS
AFTERNOON WHICH WILL PROBABLY KEEP THINGS GOING OVER EASTERN SAN
BERNARDINO COUNTY INTO THE EVENING. OTHERWISE STORMS WILL DRIFT OFF
HIGHER TERRAIN INTO THE VALLEYS THIS AFTERNOON AND EVENING AND AGAIN
FRIDAY. SOME STORMS DRIFTING OFF THE MOGOLLON RIM IN ARIZONA MAY
PERSIST THROUGH THE OVERNIGHT HOURS IN MOHAVE COUNTY. SATURDAY IS
POTENTIALLY MORE INTERESTING. MOISTURE AND INSTABILITY WILL STILL BE
IN PLACE AND MODELS...ESPECIALLY THE NAM...BRING AN EASTERLY WAVE
ACROSS ARIZONA AND INTO WESTERN ARIZONA LATE SATURDAY. THIS FEATURE
WOULD SERVE AS A NICE TRIGGER FOR MORE ORGANIZED CONVECTION ACROSS
THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. KEPT THE TREND OF
HIGHER POPS...ESPECIALLY EAST FOR THAT TIME FRAME WITH MAX
TEMPERATURES DROPPING AT LEAST 5 DEGREES.

.LONG TERM...MODELS IN PRETTY GOOD AGREEMENT BRINGING UPPER TROUGH
TO THE WEST COAST LATE SUNDAY AND ACROSS THE AREA MONDAY. 250MB JET
ASSOCIATED WITH THE TROUGH MOVES ACROSS NORTHERN NEVADA WHICH SHOULD
KEEP THE MOST FAVORABLE DYNAMICS NORTH OF THE AREA. JUICY MONSOON
AIR REMAINS OVER THE CENTRAL AND EASTERN CWA SUNDAY/EARLY MONDAY BUT
IS THEN SUPPRESSED TO THE SOUTH AS THE TROUGH PROGRESSES INTO THE
INTERMOUNTAIN WEST. SOUNDS LIKE THIS IS SIMILAR TO WHAT THE PREVIOUS
FORECASTER ANALYZED IN THE 00Z MODEL RUNS. SO...CONTINUED CARRYING
THE BEST CHANCE OF THUNDERSTORMS IN THE CENTRAL AND EAST SUNDAY WITH
ISOLATED STORMS POSSIBLE WEST. THE WESTERN REGIONS BEGIN DRYING OUT
MONDAY WITH STORM CHANCES REMAINING CENTRAL AND EAST...BUT ALSO ON
THE DECREASE. TUESDAY AND BEYOND...DRIER AIR OVER THE AREA SHOULD
KEEP STORMS CONFINED MAINLY TO MOHAVE COUNTY. TEMPERATURES THROUGH
THE EXTENDED PERIOD ARE EXPECTED TO CONTINUE BELOW NORMAL. &&

.AVIATION...SCATTERED THUNDERSTORMS POSSIBLE ACROSS ALL ROUTES THIS
AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY AS THE
AFTERNOON WEARS ON. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED
WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...
KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 9:59 AM PDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PDT THU JUL 27 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-280700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
959 AM PDT THU JUL 27 2006 /959 AM MST THU JUL 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
A MOIST AND UNSTABLE AIR MASS WILL RESULT IN ISOLATED TO SCATTERED
THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING WITH STORMS
PROBABLY PERSISTING OVERNIGHT IN MUCH OF MOHAVE COUNTY ARIZONA.
SOME STORMS COULD BECOME FAIRLY STRONG TODAY WITH HIGH WIND GUSTS
AND LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN
MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR
SOME DRIER AIR TO START WORKING INTO WESTERN PORTIONS OF THE AREA
EARLY NEXT WEEK BUT THE EAST SHOULD REMAIN MOIST AND UNSTABLE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED
TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:42 PM PDTSevere Thunderstorm WarningVEFLincoln48 min
Jul 27, 2:35 PM PDTSevere Thunderstorm WarningVEFNye40 min
Jul 27, 2:46 PM PDTFlash Flood WarningVEFLincoln119 min
Jul 27, 3:40 PM PDTSevere Thunderstorm WarningVEFLincoln65 min
Jul 27, 4:43 PM PDTSevere Thunderstorm WarningVEFClark, Nye62 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.